Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 173, NWS Austin/San Antonio, TX

October 30, 2015Bastrop County, Lee County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 30, 2015, 9:48 AM CDT for Bastrop County, Lee County, Texas. It was in force for 13 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 30, 2015, 9:48 AM CDT (14:48 UTC)
Expired
Oct 30, 2015, 10:45 PM CDT
In force
13 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bastrop County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 52 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 30, 11:55 AM CDTFLASH FLOODElgin, TXONGOING RESCUES OF PEOPLE IN VEHICLES STRANDED IN HIGH WATER
Oct 30, 7:40 PM CDTFLASH FLOOD1 W Lexington, TXFM696 JUST WEST OF LEXINGTON IS BEING CLOSED DUE TO HIGH WATER. SHERIFFS OFFICE ALSO REPORTS THERE ARE A NUMBER OF ROADS AROUND THE COUNTY THAT HAVE WATER OVER THEM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 87 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WGUS54 KEWX 301448
FFWEWX
TXC021-287-301845-
/O.NEW.KEWX.FF.W.0173.151030T1448Z-151030T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
948 AM CDT FRI OCT 30 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 145 PM CDT
    
* AT 946 AM CDT...DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM
  COMPLEX PRODUCING VERY HEAVY RAIN ACROSS MUCH OF BASTROP AND LEE
  COUNTIES. TWO INCHES OF RAIN HAVE ALREADY FALLEN OVER WESTERN
  BASTROP COUNTY...WITH RADAR ESTIMATES SUGGESTING THAT 3 TO 4
  INCHES MAY FALL OVER PARTS OF THE WARNED AREA IN JUST 1 TO 2
  HOURS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELGIN...BASTROP...GIDDINGS...SMITHVILLE...LEXINGTON...CEDAR
  CREEK...CIRCLE D-KC ESTATE...WYLDWOOD...TANGLEWOOD...FEDOR...CIRCLE
  D-KC ESTATES...CAMP SWIFT...DIME BOX...PAIGE...UPTON...MANHEIM...
  BLUE...ALUM CREEK...LINCOLN AND HILLS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

&&

LAT...LON 2987 9741 3002 9758 3042 9737 3040 9733
      3045 9717 3056 9697 3054 9692 3049 9690
      3046 9690 3046 9688 3043 9687 3043 9685
      3039 9679 3032 9675

$$

MO
3 follow-up statements
701 
WGUS54 KEWX 301831
FFWEWX
TXC021-287-302145-
/O.EXT.KEWX.FF.W.0173.000000T0000Z-151030T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 PM CDT FRI OCT 30 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 445 PM CDT

* AT 129 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS
  THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELGIN...BASTROP...GIDDINGS...SMITHVILLE...LEXINGTON...CEDAR
  CREEK...CIRCLE D-KC ESTATE...WYLDWOOD...TANGLEWOOD...FEDOR...CIRCLE
  D-KC ESTATES...CAMP SWIFT...DIME BOX...PAIGE...UPTON...MANHEIM...
  BLUE...ALUM CREEK...LINCOLN AND HILLS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

&&

LAT...LON 2987 9741 3002 9758 3042 9737 3040 9733
      3045 9717 3056 9697 3054 9692 3049 9690
      3046 9690 3046 9688 3043 9687 3043 9685
      3039 9679 3032 9675

$$
151 
WGUS54 KEWX 302140
FFWEWX
TXC021-287-310045-
/O.EXT.KEWX.FF.W.0173.000000T0000Z-151031T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 PM CDT FRI OCT 30 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 438 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
  ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING.
  RAINFALL HAS DISSIPATED...BUT RUNOFF FROM EARLIER RAIN WILL
  CONTINUE TO CAUSE PROBLEMS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELGIN...BASTROP...GIDDINGS...SMITHVILLE...LEXINGTON...CEDAR
  CREEK...CIRCLE D-KC ESTATE...WYLDWOOD...TANGLEWOOD...FEDOR...CIRCLE
  D-KC ESTATES...CAMP SWIFT...DIME BOX...PAIGE...UPTON...MANHEIM...
  BLUE...ALUM CREEK...LINCOLN AND HILLS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

&&

LAT...LON 2987 9741 3002 9758 3042 9737 3040 9733
      3045 9717 3056 9697 3054 9692 3049 9690
      3046 9690 3046 9688 3043 9687 3043 9685
      3039 9679 3032 9675

$$
723 
WGUS54 KEWX 310032
FFWEWX
TXC021-287-310345-
/O.EXT.KEWX.FF.W.0173.000000T0000Z-151031T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT FRI OCT 30 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1045 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  BAND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. NUMEROUS SMALL
  STREAMS CONTINUED IN FLOOD. EMERGENCY MANAGEMENT REPORTED SOME
  WATER RESCUES. ADDITIONAL RAINFALL OF UP TO 2 INCHES WILL CONTINUE
  TO PROLONG THE FLOODING. UP TO 12 INCHES OF RAIN HAS FALLEN TODAY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELGIN...BASTROP...GIDDINGS...SMITHVILLE...LEXINGTON...CEDAR
  CREEK...CIRCLE D-KC ESTATE...WYLDWOOD...TANGLEWOOD...FEDOR...CIRCLE
  D-KC ESTATES...CAMP SWIFT...DIME BOX...PAIGE...UPTON...MANHEIM...
  BLUE...ALUM CREEK...LINCOLN AND HILLS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

&&

LAT...LON 2987 9741 3002 9758 3042 9737 3040 9733
      3045 9717 3056 9697 3054 9692 3049 9690
      3046 9690 3046 9688 3043 9687 3043 9685
      3039 9679 3032 9675

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 7:04 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Oct 30, 7:04 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 AM CDT FRI OCT 30 2015

.AVIATION.../12Z TAFS/
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE I-35
TAF SITES ALONG AND NORTH OF A NW-SE ORIENTED WARM FRONT. THIS
FRONTAL BOUNDARY SHOULD MOVE NORTH OF SAT/SSF WITHIN THE NEXT FEW
HOURS TO END TSRA BY 13-14Z...WHILE TSRA SHOULD PERSIST THROUGH
16Z AT AUS WHERE THE BOUNDARY WILL TAKE LONGER TO MOVE THROUGH.
CIGS SHOULD GENERALLY REMAIN MVFR AT SAT/SSF FOR THE REST OF THE
DAY...BUT CIGS AND VSBYS WILL BE MORE VARIABLE AT AUS THROUGH 16Z
ALLOWING FOR TEMPORARY IFR CONDITIONS TO MIX BEFORE THEN. TSRA ARE
NOT EXPECTED AT DRT THROUGH MID TO LATE AFTERNOON...BUT MVFR CIGS
WILL CONTINUE TO AFFECT THE SITE.

A RELATIVE LULL IN THE THUNDERSTORM ACTIVITY IS EXPECTED THIS
AFTERNOON AS SOUTH CENTRAL TEXAS REMAINS IN THE WARM SECTOR OF
THIS PACIFIC MIDLATITUDE CYCLONE...BUT ISOLATED TSRA WILL BE
POSSIBLE...ESPECIALLY AFTER 21-22 AT SAT/SSF. BASED ON HI-RES
MODEL TRENDS AND A GENERALLY FASTER PROGRESSION OF THIS SYSTEM...A
LINE OF TSRA IS EXPECTED LATER THIS EVENING AFTER 23Z AT DRT AND
3-4Z AT THE I-35 TAF SITES. OBSERVATIONAL TRENDS AND FUTURE MODEL
RUNS SHOULD HELP REFINE THESE TIMES WITH THE NEXT AFD. RAPID
CLEARING BEHIND A WEAK COLD FRONT SHOULD END TSRA CHANCES BY
SUNRISE WITH NW WINDS FOR SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 329 AM CDT FRI OCT 30 2015/

SHORT TERM (TODAY THROUGH SATURDAY)...
ANOTHER SOUTHERN STREAM UPPER TROUGH WILL BRING HIGH CHANCES OF
RAIN TODAY THROUGH SATURDAY. THE FIRST ROUND OF RAINS ARE WELL
UNDERWAY AND WILL BE IMPACTING THE METRO CITIES DURING THE MORNING
COMMUTE. PWAT VALUES AROUND 2 INCHES STACKING UP OVER THE I-35
CORRIDOR THIS MORNING MEANS THAT SOME OF THE CONVECTION WILL
BECOME VERY EFFICIENT RAIN PRODUCERS. NEGATING FACTOR IS THAT THE
FIRST ROUND OF CONVECTION IS CRUISING AT 30 MPH TO THE NORTHEAST
WITH ONLY MINIMAL AREAS OF TRAINING EXPECTED. CURRENTLY EXPECT 1
TO 2 INCHES OF RAIN TO PASS ACROSS THE AREA EARLY TODAY WITH
ANOTHER ROUND EXPECTED TO FIRE OVER THE EDWARDS PLATEAU AND HILL
COUNTRY FOR THIS EVENING INTO TONIGHT. HOWEVER...A SECONDARY ROUND
OF HEAVY RAIN COULD FORM IN AN UPSTREAM PROPAGATION REGION BY
DAYBREAK AND LEAD TO HEAVY RAINFALL AMOUNTS SUFFICIENT FOR A FLASH
FLOOD THREAT. WILL WANT TO MONITOR RADAR TRENDS FOR ANOTHER COUPLE
HOURS BEFORE CONSIDERING A FFA. STORM TOTAL EXPECTED AMOUNTS FOR
NOW REMAIN AT 2-4...ISOLATED 6...WITH SOME OF THE RAIN FALLING
EARLY THIS MORNING AND OUTSIDE THE EFFECTIVE FORECAST PERIOD.

IN TERMS OF THE MARGINAL TO SLIGHT RISK SEVERE THREAT...THE
MORNING ACTIVITY HAS THE LOOK OF HEAVY DOWNPOURS BASED ON ELEVATED
DYNAMICS AND LOW LEVEL JET WITHOUT MUCH INFLUENCE FROM SURFACE
FEATURES. HOWEVER...LOW LEVEL HELICITY VALUES ARE HIGH THIS
MORNING...AND SOME ROTATING STORMS HAVE ALREADY BEEN NOTED OVER
THE RIO GRANDE PLAINS. EXPECT THE BULK OF THE SEVERE THREAT TO
OCCUR TOWARD MIDDAY THROUGH LATE TONIGHT AS BULK SHEAR INCREASES
40-55 KNOTS AND CAPES EXCEED 1000 J/KG.

THE HEAVY RAIN THREAT SHOULD CLEAR TO THE EAST OF THE AREA TOWARD
SATURDAY MORNING...ALTHOUGH POPS REMAIN FAIRLY HIGH OVER OUR FAR
EASTERN COUNTIES IN THE DAYTIME SATURDAY. TYPICALLY THIS PATTERN
WOULD FAVOR AN MCS THAT WILL PUSH EAST OF I-35 IN THE LATE NIGHT
HOURS WITH THE COOL OUTFLOW SURGING THE CONVECTIVE LINE EAST INTO
SOUTHEAST TX BY DAYBREAK. THUS PRIMARY CONCERNS FOR FLOODING IN
OUR FORECAST AREA ARE EXPECTED TO END AT AROUND DAYBREAK.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
THE DEPARTING SOUTHERN STREAM UPPER TROUGH LEAVES ANOTHER COUPLE
OF MILD AND DRY DAYS TO RECOVER...BUT BY LATE TUESDAY MOISTURE
BEGINS RACING ONSHORE IN ADVANCE OF ANOTHER PACIFIC TROUGH. THIS
SYSTEM WILL ALSO CONTAIN THE POTENTIAL FOR HEAVY DOWNPOURS...BUT
IS CURRENTLY FORECAST TO PASS FARTHER NORTH OVER THE SOUTHERN
PLAINS. WILL TAKE THE HIGH PWAT VALUES SHOWN BY THE GFS WITH SOME
DEGREE OF SKEPTICISM...BUT CONTINUE TO RUN SEVERAL PERIODS OF
CHANCE TO LIKELY POPS FOR WEDNESDAY INTO NEXT FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  66  78  57  77 /  80  90  40  10  -
AUSTIN BERGSTROM INTL AIRPORT  78  66  79  54  77 /  80  90  40  10  -
NEW BRAUNFELS MUNI AIRPORT     79  67  82  56  79 /  80  90  40  10  -
BURNET MUNI AIRPORT            75  62  74  54  75 /  90  90  30  10  -
DEL RIO INTL AIRPORT           81  61  79  53  82 /  70  70  20  -    0
GEORGETOWN MUNI AIRPORT        76  65  76  54  75 /  90  90  40  10  -
HONDO MUNI AIRPORT             80  65  83  54  80 /  90  80  30  -    0
SAN MARCOS MUNI AIRPORT        78  67  80  57  77 /  80  90  40  10  -
LA GRANGE - FAYETTE REGIONAL   79  70  80  58  76 /  70  80  70  20  10
SAN ANTONIO INTL AIRPORT       80  67  82  57  80 /  90  90  30  -   -
STINSON MUNI AIRPORT           81  68  84  58  80 /  80  80  30  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...LH
SYNOPTIC/GRIDS...OAKS
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Oct 30, 8:11 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 AM CDT FRI OCT 30 2015

TXZ171>173-183>194-202>209-217>225-228-311315-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
811 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT RISK OF SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING FLASH FLOODING IS POSSIBLE TODAY FOR MOST OF SOUTH
CENTRAL TEXAS. THE FIRST ROUND OF THUNDERSTORMS IS OCCURRING THIS
MORNING...AND A TORNADO WATCH IS IN EFFECT UNTIL NOON LOCAL TIME
ALONG AND EAST OF KERRVILLE TO PEARSALL. A SECOND ROUND OF
THUNDERSTORMS IS EXPECTED LATER THIS AFTERNOON AND TONIGHT...AND
A FLASH FLOOD WATCH IS IN EFFECT ALONG AND EAST OF A LINE FROM
KERRVILLE TO PEARSALL. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 2-4
INCHES WITH ISOLATED TOTALS UP TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CHANCES OF LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 10 AM SATURDAY MORNING ALONG AND
EAST OF A LINE FROM KERRVILLE TO PEARSALL. HEAVY RAINFALL
RESULTING IN LOCALIZED FLASH FLOODING WILL BE THE PRIMARY THREAT
BUT DAMAGING WINDS AND FREQUENTLY LIGHTNING WILL ALSO EXIST WITH
THIS SYSTEM AS IT MOVES THROUGH BY THE AFTERNOON WHEN SKIES CLEAR
OUT BEHIND THE FRONT. A STORM SYSTEM PRODUCING SHOWERS AND
THUNDERSTORMS WILL APPROACH BY WEDNESDAY BUT NO WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY
MORNING.

In the hours before

Local storm report, Oct 30, 7:45 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 AM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     FLORESVILLE             29.14N  98.16W
10/30/2015                   WILSON             TX   EMERGENCY MNGR

            SOCIAL MEDIA AND THE EMERGENCY MANAGER REPORTS DAMAGE
            TO THE HIGH SCHOOL IN FLORESVILLE. PICTURES SHOW A HOLE
            IN THE WALL WITH DAMAGE WHERE THE ROOF MEETS THE WALLS.

&&

EVENT NUMBER EWX1500825
Local storm report, Oct 30, 8:47 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 AM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     TORNADO          3 ENE HUNTER            29.82N  97.98W
10/30/2015                   HAYS               TX   EMERGENCY MNGR

            EM CONFIRMED MODERN WOOD-FRAME HOUSE HAS
            MULTI-DIRECTIONAL DEBRIS PATTERN INDICATIVE OF
            TORNADO...FORMAL STORM SURVEY TBD. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER EWX1500826

LJH
Local storm report, Oct 30, 9:01 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 AM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     FLASH FLOOD      WIMBERLEY               30.00N  98.10W
10/30/2015                   HAYS               TX   BROADCAST MEDIA

            RAPID-MOVING WATER OVER SH 12 BRIDGE AT CYPRESS CREEK
            IN WIMBERLEY.

&&

EVENT NUMBER EWX1500827

LJH
Local storm report, Oct 30, 9:14 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 AM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     FLASH FLOOD      3 WNW PILOT KNOB        30.18N  97.75W
10/30/2015                   TRAVIS             TX   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS TWO HIGH WATER RESCUES ON
            STASSNEY LN PALO BLANO LN AND ON PLEASANT VALLEY RD NEAR
            ONION CREEK DRIVE.

&&

EVENT NUMBER EWX1500828
Local storm report, Oct 30, 9:43 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 AM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     HEAVY RAIN       2 SE SPRING BRANCH      29.85N  98.38W
10/30/2015  M6.40 INCH       COMAL              TX   CO-OP OBSERVER

            COOP OBSERVER REPORTING 6.40 INCHES OF RAINFALL SO FAR
            WITH THIS EVENT.

&&

EVENT NUMBER EWX1500829
Local storm report, Oct 30, 9:46 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     HEAVY RAIN       DRIPPING SPRINGS        30.19N  98.09W
10/30/2015  M7.41 INCH       HAYS               TX   PUBLIC

            7.41 INCHES OF RAINFALL IN DRIPPING SPRINGS FOR THIS
            EVENT.

&&

EVENT NUMBER EWX1500830

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:07 AM CDTSpecial Weather StatementEWXUvalde38 min
Oct 30, 3:09 AM CDTTornado WarningEWXZavala23 min
Oct 30, 3:30 AM CDTSpecial Weather StatementEWXUvalde45 min
Oct 30, 3:48 AM CDTSpecial Weather StatementEWXMedina42 min
Oct 30, 4:08 AM CDTSpecial Weather StatementEWXGillespie52 min
Oct 30, 4:13 AM CDTTornado WarningEWXMedina35 min
Oct 30, 4:24 AM CDTSpecial Weather StatementEWXHays51 min
Oct 30, 4:39 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 18 more29 hr
Oct 30, 4:40 AM CDTSpecial Weather StatementEWXHays50 min
Oct 30, 4:44 AM CDTSevere Thunderstorm WarningEWXBandera18 min
Oct 30, 4:46 AM CDTFlash Flood WarningEWXBexar, Comal, Kendall4 hr
Oct 30, 4:53 AM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
Oct 30, 5:04 AM CDTFlash Flood WarningEWXBlanco, Comal, Hays, Kendall4 hr
Oct 30, 5:29 AM CDTSpecial Weather StatementEWXWilson46 min
Oct 30, 5:31 AM CDTFlash Flood WarningEWXBexar, Guadalupe, Wilson3 hr
Oct 30, 5:34 AM CDTTornado WarningEWXBexar, Wilson26 min
Oct 30, 5:41 AM CDTFlash Flood WarningEWXBandera, Medina, Uvalde4 hr
Oct 30, 5:58 AM CDTTornado WarningEWXBexar, Wilson12 min
Oct 30, 6:00 AM CDTSpecial Weather StatementEWXBlanco45 min
Oct 30, 6:05 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano, Travis, Williamson3 hr
Oct 30, 6:13 AM CDTSevere Thunderstorm WarningEWXWilson32 min
Oct 30, 6:22 AM CDTTornado WarningEWXWilson38 min
Oct 30, 6:36 AM CDTSevere Thunderstorm WarningEWXGuadalupe54 min
Oct 30, 6:51 AM CDTTornado WarningEWXGuadalupe39 min
Oct 30, 6:54 AM CDTFlash Flood WarningEWXCaldwell, Comal, Guadalupe, Hays, Travis3 hr
Oct 30, 7:04 AM CDTSevere Thunderstorm WarningEWXBexar, Comal41 min
Oct 30, 7:07 AM CDTSevere Thunderstorm WarningEWXComal, Guadalupe, Hays83 min
Oct 30, 7:18 AM CDTTornado WarningEWXComal, Guadalupe, Hays27 min
Oct 30, 7:43 AM CDTTornado Warning Tornado observedEWXCaldwell, Guadalupe, Hays26 min
Oct 30, 7:46 AM CDTAreal Flood AdvisoryEWXBurnet, Llano, Travis, Williamson3 hr
Oct 30, 7:51 AM CDTRiver Flood WarningEWXComal, Guadalupe16 hr
Oct 30, 8:03 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe20 hr
Oct 30, 8:03 AM CDTRiver Flood WarningEWXComal, Guadalupe20 hr
Oct 30, 8:07 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays53 min
Oct 30, 8:08 AM CDTSevere Thunderstorm WarningEWXComal, Hays52 min
Oct 30, 8:21 AM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Hays, Travis54 min
Oct 30, 8:26 AM CDTRiver Flood WarningEWXHays38 hr
Oct 30, 8:43 AM CDTFlash Flood Warning EmergencyEWXBexar, Comal, Hays8 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXBexar27 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXBexar46 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXBexar31 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXBexar, Wilson51 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXKarnes4 days
Oct 30, 8:48 AM CDTTornado WarningEWXCaldwell, Hays, Travis27 min
Oct 30, 8:52 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Guadalupe, Hays, Travis, Williamson13 hr
Oct 30, 9:06 AM CDTFlash Flood WarningEWXBlanco, Kendall5 hr
Oct 30, 9:14 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis61 min
Oct 30, 9:17 AM CDTTornado WarningEWXTravis28 min
Oct 30, 9:29 AM CDTRiver Flood WarningEWXComal18 hr
Oct 30, 9:29 AM CDTRiver Flood WarningEWXGuadalupe29 hr
Oct 30, 9:29 AM CDTRiver Flood WarningEWXCaldwell, Gonzales4 days
Oct 30, 9:29 AM CDTRiver Flood WarningEWXCaldwell, Gonzales50 hr
Oct 30, 9:29 AM CDTRiver Flood WarningEWXGonzales4 days
Oct 30, 9:29 AM CDTRiver Flood WarningEWXDeWitt5 days
Oct 30, 9:45 AM CDTRiver Flood WarningEWXComal16 hr
Oct 30, 9:53 AM CDTSpecial Weather StatementEWXBlanco52 min
Oct 30, 10:16 AM CDTFlash Flood Warning EmergencyEWXTravis6 hr
Oct 30, 10:16 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis29 min
Oct 30, 10:32 AM CDTTornado WarningEWXBastrop, Travis13 min
Oct 30, 10:40 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Lee, Travis65 min
Oct 30, 10:41 AM CDTRiver Flood WarningEWXBlanco22 hr
Oct 30, 10:41 AM CDTRiver Flood WarningEWXTravis31 hr
Oct 30, 10:41 AM CDTRiver Flood WarningEWXTravis29 hr
Oct 30, 10:41 AM CDTRiver Flood WarningEWXBastrop58 hr
Oct 30, 10:46 AM CDTRiver Flood WarningEWXBexar, Guadalupe28 hr
Oct 30, 10:56 AM CDTSpecial Weather StatementEWXCaldwell49 min
Oct 30, 11:46 AM CDTSpecial Weather StatementEWXLee44 min
Oct 30, 12:05 PM CDTSevere Thunderstorm WarningEWXLee40 min
Oct 30, 12:21 PM CDTSpecial Weather StatementEWXWilliamson39 min
Oct 30, 12:30 PM CDTFlash Flood Warning EmergencyEWXCaldwell, Guadalupe, Hays3 hr
Oct 30, 1:50 PM CDTFlash Flood WarningEWXBlanco, Burnet, Kendall, Llano3 hr
Oct 30, 2:02 PM CDTSpecial Weather StatementEWXFayette43 min
Oct 30, 2:17 PM CDTRiver Flood WarningEWXTravis16 hr
Oct 30, 3:18 PM CDTRiver Flood WarningEWXWilliamson29 hr
Oct 30, 3:49 PM CDTRiver Flood WarningEWXKarnes4 days
Oct 30, 4:36 PM CDTSpecial Weather StatementEWXWilliamson24 min
Oct 30, 6:10 PM CDTSevere Thunderstorm WarningEWXVal Verde65 min
Oct 30, 6:31 PM CDTSpecial Weather StatementEWXVal Verde44 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.